LOGIN
 
Share Page:
Back

Volume 15 , Issue 4
Fall 2001

Pages 340-346


Reports of SSRI-Associated Bruxism in the Family Physician’s Office

Frank Lobbezoo, DDS, PhD, Ronald J. A. van Denderen, PT, Johannes G. C. Verheij, PhD, Machiel Naeije, PhD


PMID: 12400402

Aims: Recently, the use of selective serotonin reuptake inhibitors (SSRIs) has been associated with the occurrence or worsening of bruxism. The aim of this study was to obtain a first indication of the prevalence of SSRI-associated bruxism reported to family physicians, the main prescribers of SSRIs. Methods: A questionnaire, with questions about prescription rate, already registered adverse reactions, and bruxism-related side effects of 4 different types of SSRIs, was sent to all family physicians in greater Amsterdam (n = 391). Results: With a response rate of 42.5%, frequent observations of already registered side effects were found. In addition, 5 family physicians (3.2%) reported the occurrence of bruxism in relation to the use of SSRIs. Conclusion: The use of SSRIs might be associated with the occurrence of bruxism. A case report is provided that corroborates this suggestion.


Full Text PDF File | Order Article

 

 
Get Adobe Reader
Adobe Acrobat Reader is required to view PDF files. This is a free program available from the Adobe web site.
Follow the download directions on the Adobe web site to get your copy of Adobe Acrobat Reader.

 

© 2017 Quintessence Publishing Co, Inc

JOFPH Home
Current Issue
Ahead of Print
Archive
Author Guidelines
About
Accepted Manuscripts
Submission Form
Submit
Reprints
Permission
Advertising
Quintessence Home
Terms of Use
Privacy Policy
About Us
Contact Us
Help